MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SMARTLOAD VITAN HANDPIECE; INTRAOCULAR, LENS, GUIDE

JOHNSON & JOHNSON SURGICAL VISION, INC. SMARTLOAD VITAN HANDPIECE; INTRAOCULAR, LENS, GUIDE
Model Number DK9000
Medical Device Problem Codes Break (1069); Material Fragmentation (1261); Inaccurate Delivery (2339); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per regulation eu (b)(4) (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.If implanted, give date: not applicable, there is no indication the lens was implanted.If explanted, give date: not applicable, there is no indication the lens was implanted, therefore, not explanted.Telephone number: (b)(6).The intraocular lens (iol) has not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Because it is not known which missing haptic issue was experienced with which serial number lens, (b)(4), has been applied to both reports.A separate report is being filed for each device.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was initially reported that there were two smart load intraocular lenses that could not be implanted as they both were stuck.Possibly the cartridge(s) were defective, and one lens had a missing haptic (haptic was not there).The two devices were reported at the same time for the same patient.Through follow up it was confirmed the injector (customer is referring to the cartridge), got stuck and the lenses could not be implanted.Because of the lenses being stuck, one lens had a missing haptic and was taken out (not fully delivered, due to being stuck).It is unknown which of the two identified lenses had the missing haptic issue.This report captures the event for one of the two reported lenses.A separate report is being submitted for the other reported lens.No further information is available.
 
Additional Manufacturer Narrative
Additional information: initially the event was reported against the preloaded smartload lens, however in follow-up the customer confirmed the issue was not the smartload lens, but the dk9000 injector handpiece which was faulty.Therefore, reporting is captured under the smartload lens product records.Section d1: brand name: smartload vitan handpiece section d2: common device name: intraocular, lens, guide section d2: device product code: corrected data: section d4 model number: dk9000 catalog number: dk9000 lot number: 0016 section d4: expiration date: not applicable.Unique identifier (udi) number: (b)(4).Section h4: device manufacture date: mar.23, 2021 all pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9.Device available for evaluation? yes returned to manufacturer on: 16 may 2022 section h3.Device evaluated by manufacturer? yes device evaluation: the dk9000 unfolder was received within a sterilization pouch.The plunger rod was observed to be bent.How and when this damage was introduced cannot be determined.The material of the pushrod is titanium, which would need to be subjected to an impact or force that would result in damage to the pushrod tip.As such, the pushrod would have had to be subjected to the damage (bending of the pushrod tip) by some other action outside of normal lens delivery.There is no further information provided to indicate when this damage may have occurred.Potential root causes can include the device being dropped or damaged during handling, resterilization, etc.Product deficiency and product malfunction cannot be confirmed.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
SMARTLOAD VITAN HANDPIECE
Common Device Name
INTRAOCULAR, LENS, GUIDE
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
31 technology drive
irvine CA 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key13809107
Report Number3012236936-2022-00638
Device Sequence Number2085785
Product Code MSS
UDI-Device Identifier05050474651494
UDI-Public(01)05050474651494(17)991231(10)0016
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2024
Device Model NumberDK9000
Device Catalogue NumberDK9000
Device Lot Number0016
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2022
Supplement Date Received by Manufacturer03/21/2022
06/01/2022
Initial Report FDA Received Date03/18/2022
Supplement Report FDA Received Date04/19/2022
06/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown